MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION

APYX MEDICAL CORPORATION RENUVION
Model Number APYX-330BPS
Medical Device Problem Codes Material Fragmentation (1261); Use of Device Problem (1670); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure with renuvion, a fragment of the blade from the apyx medical device broke off inside of the patient.This event occured as the surgeon did not retract the blade prior to the subdermal coagulation as recommended by the instruction for use.C-arm (x-ray) was used to locate the tip.A fragment about a 1-2mm was found over the patient's left scapula area.The surgeon attempted to remove the fragment with various techniques but was not successful.The broken tip was unable to be removed and the procedure was completed with new handpiece.However, the patient is doing well.

Brand Name
RENUVION
Common Device Name
RENUVION
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
MDR Report Key12515256
Report Number3007593903-2021-00017
Device Sequence Number14738980
Product Code GEI
UDI-Device Identifier00607151050078
UDI-Public00607151050078
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191484
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberAPYX-330BPS
Device Catalogue NumberAPYX-330BPS
Device Lot Number0721J
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Initial Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;